Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

Stool color varies from grey to green. Last prescription was Zyrtec. Should I see a doctor?

Apr 2013
User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 2009
Answered : 5612 Questions
Our grandchild, 3 years old, has varying colors in his stool. Sometimes it is normal, other times, it is very light in color to pale grey and then others it is XXXXXXX green in color. Should we see a physician?
last prescription was Zyrtec and still takes about a tsp nightly.
He is not allergic to anything to date.
Posted Wed, 20 Nov 2013 in Child Health
Answered by Dr. Ivan R. Rommstein 30 minutes later
Brief Answer:
Hi and welcome ti XXXXXXX

Detailed Answer:
In most cases this is not something to be worried about, It can be seen in healthy kids at his age because such greenish stool is mostly caused by dietary(if he eats lot of vegetables) or it can be sign of mild enteroclitis.
If he doesnt have other symptom such as weight loss,bloating,blood and mucus in stool,diarrheas or vomiting, you shouldnt see doctor at this point.
Zyrtec is not likely to be cause of it.
If this persists or those symptoms occur,you should visit gastroenterologist to rule out some disorders such as food allergies,celiac, bile disorder or inflammatory bowel disease. But as I said,this is not the first thing to think of.
Wish you good health. Feel free to ask. Regards
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Pediatrician

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor